CSN Login
Members Online: 7

Npw I am completely terrified!

mommy2twinz1
Posts: 39
Joined: Mar 2001

OK I just read all th e messages about the pain and TAXOL. I am having my first treatment tomorrow. I have not had anything else so I can't even imaginw what it may be like. The oncologist and infusion tech assured me today that there was minimal pain and that is why I was started on TAXOl first to ease me into the next set of chemo which will be 4 rounds of FAC. Now I read over 10 responses stating that TAXOL has caused unbearable pain. How can I even go tomorrow after this?
Tracy

leanne_00
Posts: 39
Joined: Apr 2001

Dear Tarcy,
You will do just fine. Yes the Texol does cause pain but you get throug it. I had 4 A/C and 4 texols to me the A/c was far worst. When I received the texol on a Fri. the next day Sat. and Sun. morning I felt great but it hit me every time on Sun. night and by the next Fri. it was about over. For the moment I felt like crap...sort of like having the flu. I just stayed in bed most of the time when it was at its worst. I also did hot tubbys and that would ease it for the moment. I delt with the pain cause there was not a thing that I found would touch it. But some of the girls hear took glucosamine (sp??) and it seemed to help them. And another thing each person is different. It may not effect you all that bad either. You wont know untill you have it. I know the first time I went into get it I was so scared, my blood preassure was up cause I scared myself so. I was scared of the unknown manely. It did give me side effects such as numbness in the fingers and toes. I felt like I had gotten them frost bitten. But that has subsided. Off and on I still get numbness in my feet but I deal with it. Someone told me once that God does'nt give you anymore then you can handle and I do belive this strongly. Stay postitive and you can do anything.
I hope this has helped you some. Take care and your in my prayers.
Many hugs Leanne

lindysu's picture
lindysu
Posts: 59
Joined: Jan 2001

tracy, I know how you feel, when I read all the messages about everyones pain I freaked too! then I talked to a few people that hadn't experience as much difficulty and decided I would keep a positive attitude and do the best I could. I had my first Taxol 3 weeks ago on a monday and go in for the second in 2 days. With the infusion all I felt was drowsy from the benadryl and I pretty much nodded off thru the whole thing..[it helps to have a cd player and listen to pleasant music] Then I didn't feel a thing till Wed night-I started to get a low backache -not bad enough to take pain reliever, this increased
until by thursday my lower back ,pelvis abdomen and knees had sporatic shooting pains..I had vicaden from the surgery that I started taking every 3 hrs...this helped so that I could manage during the day and slept most the night....on friday it got worse and I called my oncology nurse,she gave my husband some sample vioxx 50 mg..I took one and continued with the vicaden...pretty much spent all friday nite waking up and saying Oww-Oww-Oww...but by saturday it was pretty much all gone, and then your muscles are just sore like you took a long hike or something... so for me there was only 2 1/2 days of sporatic pain and only one very severe one. I would say forget the tylenol and make sure your oncology nurse gives you something stronger like vicaden if you don't have any. stay positive and be strong ,you can do it.. the taxol is supposed to be pretty effective...lindy
ps ..I also used a heatingpad for lower back.

nancys
Posts: 336
Joined: Aug 2000

Tracy, calm down and quit expecting the worst...Like you, I dreaded the Taxol and voiced my fears to every Onco nurse at my treatment center and to my oncologist. They all kept reassuring me that it would not be that bad. I did not believe them. I emailed Tiger and asked for the straight information and she responded with the sweetest and most calming letter. I went in for the first treatment very relaxed because of Tiger's words. Later, I found out that she did not tolerate it well at all, but she convinced me to be unafraid. My first treatment was VERY mild. Achy on the 3rd day after treatment. I took a few Tylenol and did warm baths. I have a heating thing that fits the back of my recliner and I used that whenever I was sitting. It gives a very low heat and helped the lower back feel better. I was most achy with the last of the 4 treatments, but it was never really bad, for me. I know everyone is different and I am a little older. I am used to the aches and pains brought on with years of living. (I am 62). Try not to be afraid of the Taxol. Ask about using the Glutamine and how much to use. I did not use it, but many at my treatment center did use it and it helped them. I would poll everyone getting treatments, everytime I went and my questions were mostly about Taxol to the people who had already taken that drug. Not one person there had a bad experience with the Taxol. They all experienced muscle aches and some numbness in fingers and toes. Everyone agreed that the aches come about three days after treatment and last 3/4 days. YOU WILL SAIL THROUGH THIS LIKE A SKATER ON ICE!! What is the FAC? I am not familiar with this drug. Tracy, sometimes our thoughts can influence our experiences. Try VERY hard to think that this will be easy and it WILL be easy. Love to you, Nancy

tiger
Posts: 292
Joined: Oct 2000

Tracy, Nancy said it in a nutshell. If you go in being scared and thinking that you will have pain, then you probably will. Only 5% of women have the kind of pain that I had. I have had eight Taxol to date and each time gets easier. So buck up and dont worry, you will sail through this. If you get at all achy, have a warm bath and then alternate laying down and walking. If you lay too long it will hurt more, but alternating really eases everything out.
Fight The Good Fight girl!!!!
Hugs from Tiger

sueholm's picture
sueholm
Posts: 221
Joined: Oct 2000

Tracy..you can go because you are mommy to twins, and the alternative....not going..is not an option, is it? and dont forget, for every person who has serious side effects from chemo, there are another two out there who don't..you will find, Tracy, that you have strengths you never realised you had, and you will be amazed at yourself! Go for it! Wahtever the consequences, remember, This too shall pass. And we are here for you....everyday...Much love, Susan

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

Tracy, only 5% suffer adversely from the side effects of Taxol. That means 95% receive its full benefits. Just make sure you have a prescription for pain relief stronger than Tylenol in case you fall into the 5% group. Vioxx was not available back when I was given Taxol. If it had been available, I might have finished off the other 3 Taxol infusions.. Your doctors will weigh the quality of your life against your risk of recurrence before they suggest you stop any particular treatment. Margaret

blackbandana
Posts: 65
Joined: Apr 2001

Tracy, my response to the onco and drs is always the same when they say things like it's not bad, it doesn't hurt etc etc... IS and when did you go through this? I did 4 treatments of Taxol and the pain was bad.. but I told my doc that if she didn't give me something for the pain I was not finishing the rest... she gave me Oxyir and I got through the next 3. Take care and my thoughts will be with you. Hugs

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network